MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60AT
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.The product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that an intraocular (iol) implant was defective.Additional information has been requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating the haptic was defective during a procedure.The surgeon used a new lens to complete the case.
 
Additional Manufacturer Narrative
Correction information has been provided in d10 (concomitant products were not mentioned in the previous report submitted) the product was returned for analysis and the reported damage was observed.Additional observations were as follows: iol returned positioned incorrectly in the iol case with gross damage.Solution is dried on both surfaces of the optic and both haptics.One haptic is broken/torn and adhered to the optic surface with solution.One haptic is adhered to the optic surface in a folded position.The optic is torn/split-cut with part of the optic missing.The optic is also scratched/marked-rejectable.We are unable to determine the root cause for the reported complaint "defective haptic".The returned iol shows evidence of possible handling by the customer due to the presence of solution dried on both surfaces of the optic and haptics.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11527808
Report Number9612169-2021-00060
Device Sequence Number3764736
Product Code HQL
UDI-Device Identifier00380650130501
UDI-Public00380650130501
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberSN60AT
Device Catalogue NumberSN60AT.300
Device Lot Number21246447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/14/2021
08/05/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/16/2021
08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH C CARTRIDGES; MONARCH III IOL DELIVERY SYST; UNSPECIFIED DISCOVISC OVD